Drastic Increase in Xyrem Side Effects?

Index Support Center Forums Treating Narcolepsy Drastic Increase in Xyrem Side Effects?

This topic contains 4 replies, has 5 voices, and was last updated by Jason 1 month, 2 weeks ago. This post has been viewed 252 times

Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #9383
    Avatar
    Malus_Subulota
    Participant
    @malus_subulota

    Hey all,

    Just a quick question on Xyrem and new shipments.

    I’ve been on it a little over a month and I did really well and only experienced limited ill effects. Then, I get my new shipment last week and I’m suddenly extremely nauseous, dizzy, and vomiting first thing in the morning.

    I talked to the pharmacy and they said there haven’t been any other reports of issues. Basically, they wrote it off as normal and recommended contacting my doc to see about reducing the dose for while.

    Has anyone else experienced this kind of change in side effects very suddenly with a new shipment?

    #9391
    Avatar
    Natdoc
    Participant
    @natdoc

    Malus_Subulota
    Hey welcome to the forums. It would be helpful to know what dose you are currently on and how quickly you were titrated up to that dose. Sometimes to rapid titration will lead to the symptoms you describe.
    These symptoms may also be caused by the large mount of sodium in the drug.
    At any rate, give yourself a day off and see if the symptoms dissipate, if they continue then may not be related to the medication.
    All my best

    #9392
    Avatar
    Eleuthero
    Participant
    @eleuthero

    I had to quit Xyrem for many reasons, among which is that I started getting a motor tremor and my blood pressure rose from the 140/90 range to 180/105. I also developed a certain tolerance and had to move up to the highest end of the dosage range. Bottom line is that I chose to quit Xyrem. This stuff seems to produce different, and severe, side effects in a lot of people. It’s certainly not for everyone.

    Sleepyhead.

    #10558
    Jstwntsleep
    Jstwntsleep
    Participant
    @jstwntsleep

    I started Xyrem several weeks ago after my doctor told me it was the only drug that could help me. For 7 days I took 2.25g 2x a night then 3g 2x a night for 14 days then 3.75 2x a night.

    Pros: I’ve slept 8 hours every night I’ve taken it.

    Cons: I’ve experienced headaches, nausea, dizziness, sinus pain, tremors, overheating, excessive sweating (hyperhidrosis), anxiety and a few others.

    I’ve reported the side effects to the Xyrem pharmacists, Jazz and my doctor who attempted to tell me excessive sweating wasn’t a side effect.

    #10562
    Jason
    Jason
    Keymaster
    @jasonm

    @jstwntsleep I would suggest reporting the side effects directly to the FDA. Jazz and their “pharmacy” etc, have been busted previously for not reporting little things like patient deaths as required by law. The research on Xyrem is dubious at best regarding how it actually works. I barely slept on it weirdly but it still made me feel awake in a very unpleasant way. I became light headed, developed a tremor so bad I couldn’t stop my head from shaking, and would sweat like crazy. Excessive sweating is an extremely common complaint from people with narcolepsy on the drug.

    I couldn’t tolerate it. My sleep doctor, who teaches other physicians about narcolepsy, told me to throw it in the trash. There is no evidence that Xyrem is more effective than other treatments. There are a lot of other medications to treat cataplexy and excessive sleepiness.

Viewing 5 posts - 1 through 5 (of 5 total)

You must be logged in to reply to this topic.